Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 60, NWS Gray, ME

September 25, 2021

NWS Gray, ME issued this small craft advisory at Sep 25, 2021, 8:39 PM EDT. It took effect at Sep 26, 2021, 4:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2021, 8:39 PM EDT (00:39 UTC)
In effect from
Sep 26, 2021, 4:00 AM EDT
Expired
Sep 26, 2021, 10:23 PM EDT
In force
18 hr
Issued by
NWS Gray, ME

The text

As transmitted.

502 
WHUS71 KGYX 260039
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
839 PM EDT Sat Sep 25 2021

ANZ150-152-154-261445-
/O.NEW.KGYX.SC.Y.0060.210926T0800Z-210927T0400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
839 PM EDT Sat Sep 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO MIDNIGHT
EDT SUNDAY NIGHT...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 4 to 6 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 4 AM Sunday to midnight EDT Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
598 
WHUS71 KGYX 260808
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
408 AM EDT Sun Sep 26 2021

ANZ150-152-154-262215-
/O.EXT.KGYX.SC.Y.0060.000000T0000Z-210927T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
408 AM EDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...West winds 5 to 15 kt with gusts up to 25 kt and seas 4 
  to 6 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
332 
WHUS71 KGYX 261858
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
258 PM EDT Sun Sep 26 2021

ANZ150-152-154-270900-
/O.CON.KGYX.SC.Y.0060.000000T0000Z-210927T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
258 PM EDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...West winds 10 to 15 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
338 
WHUS71 KGYX 270223
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1023 PM EDT Sun Sep 26 2021

ANZ150-152-154-271630-
/O.CAN.KGYX.SC.Y.0060.000000T0000Z-210927T2100Z/
/O.NEW.KGYX.SC.Y.0061.210927T1800Z-210928T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1023 PM EDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 6 AM EDT
TUESDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 2 PM Monday to 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 6:55 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 25, 6:55 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Gray ME
655 PM EDT Sat Sep 25 2021

.SYNOPSIS...
The cold front will remain stalled to our east into tonight, and
will bring some scattered showers to areas along the coast East
of Portland. Another round of moderate to heavy rain is possible
early Sunday into Sunday after noon mainly across SW and
central Maine. Cooler, more seasonal are expected Monday through
the middle of the week. There is a chance for scattered showers
Monday and Tuesday as an upper low sits and spins jut to our
north.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
650 PM Update...Have updated the forecast mainly to tighten up
forecast PoP gradient for the overnight hours and shift the
highest PoPs a smidge to the east following the latest hi-res
guidance. This lowers PoPs significant in places like southern
and central NH overnight, except for the immediate Seacoast.

Previously...

A front remains draped across the eastern edge of the forecast area,
with coastal York county, Cumberland, Androscoggin, Kennebec,
and the midcoast remaining in a warm moist airmass. Dewpoints
are in the 60s here with cloud cover. Meanwhile a completely
different world across NH where skies are clear and dewpoints
are in near 50. This dichotomy will continue through the next
day or so as the front stalls, and even retrogrades slightly.

For the eastern areas, radar and satellite imagery show a band of
showers developing along and just east of the surface boundary and
these showers will move north and fill in bringing rain to Penobscot
bay and points just west. While the individual cells are small they
will continue to move along the frontal surface and this training
presents a small threat for flash flooding through evening.

Now for something completely different; west of the front will
remain dry with clear skies to start off overnight. These clear
skies will allow temperatures to drop into the upper 40s with
widespread fog once again forming in the river valleys.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Sunday a new player arrives to join our existing boundary. A
short wave over the Great Lakes will approach from the west, and
this interaction will pull the moisture back further west,
backing right up into the White mountains. The CT river valley
will likely still remain on the 'dry side' but overall expect
coverage of showers to increase due to this interaction. Have
kept the highest amounts from Portland east, where up to 2
inches is possible. However expect the drop off to nearly
nothing to be quite abrupt and most of the area will see less
than a quarter inch. This tight gradient is well represented in
the HREF and HRRR forecasts and have leaned on those for the
placement of the boundary.

Most of the rainfall will move through early Sunday morning,
with the front starting to push out by mid day. By Sunday night
the westerly flow aloft will finally kick out our lingering
surface boundary and make way for the drier air to move in
across the CWA. With so much moisture in place it'll take more
than a single evening to dry out and thus fog is likely across
the region on Sunday night.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Latest models showing a little less amplifies 500 MB pattern
across N Hemisphere for next week, but still with some
significant blocking in place, and dominant Atlantic ridging.
Still, downstream blocking over the N Atlantic and Rex block to
our N extending to E of Hudson Bay will allow for 500 MB low to
close off just to out N, and stay in the vicinity of the CWA
through the week. Models have been fairly consitent with the
forecast for the first half of the week, but change from run to
run as to how that closed low interacts with energy coming in
from the NW, and upstream and downstream blocking, so confidence
beyond Tue begins dropping.

Mon/Tue will see that 500 MB close off to out N, allowing cooler
air to work in, along with some clouds, especially in the mtns,
and maybe a chance showers Monday afternoon/evening and Tuesday
evening. Monday will see a sfc cold front work through, so this
will be the better chance for showers across the nrn 2/3 of the
CWA. Highs Monday range from 65-70 in the N to the low to mid
70s in the S. On Monday the cold front will have settle S of the
mtns, but will likely still be crossing srn zones, so lows in
the N will be in the mid 40s, but in the mid to upper 50s in the
S. The from stalls a bit near S NH and the Me coast, and there
may be a few showers here on Tuesday, and more in the way of
clouds, with highs 60-65 in the N, and in the upper 60s to
around 70 in the S.

For Wed/Thu and maybe into Fri, will be dealing with the closed
low as it shifts S across the region, with cooler temps /maybe
even a hair below normal for highs/, and the possibility of
bouts of showers, but timing where and when at this point is
really a game of chance. We'll call it unsettled, but not
expecting any day would be a washout. Depending on where that
closed low ends up could see ridging developing over the top of
it and a warming trend for next weekend.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Short Term...The tale of two airmasses is most noticeable in
the aviation impacts. The eastern portion of the CWA remains
shrouded by clouds, as some locations struggle to even exceed
MVFR ceilings. Meanwhile the western part of the CWA is clear
with VFR conditions. Overnight will see flight category
decreases across the area, but for opposing reasons. In the
east, the clouds will slightly to mainly MVFR with scattered
showers and even a rumble of thunder in heavy rain briefly
resulting in IFR. Meanwhile across the western portion of the
area, clear skies will give way to IFR and valley fog overnight.

Long Term...Mainly VFR in the extended from Monday through Thu.
Will see some MVFR cigs in the mtns at times along with some
showers. These are possible in the south as well es[especially
Monday night.

&&

.MARINE...
Short Term...Seas remain below 5ft currently with the front draped across
the eastern portion of the waters. However, on the outer waters,
we expect 5 footers to arrive after midnight, and gusts around
25 kt in CAA Sunday morning. Therefore, a SCA has been issued
for the outer waters, albeit a low-end one.

Long Term...Winds/seas stay mostly below SCA levels through
Thursday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 4 AM Sunday to midnight EDT Sunday
     night for ANZ150-152-154.

&&

NEAR TERM...MLE
SHORT TERM...Curtis
LONG TERM...Cempa
Hazardous weather outlook, Sep 25, 3:08 PM EDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
308 PM EDT Sat Sep 25 2021

MEZ008-009-013-014-018>028-261000-
Northern Franklin-Central Somerset-Southern Franklin-
Southern Somerset-Interior York-Central Interior Cumberland-
Androscoggin-Kennebec-Interior Waldo-Coastal York-Coastal Cumberland-
Sagadahoc-Lincoln-Knox-Coastal Waldo-
308 PM EDT Sat Sep 25 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine and western Maine.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few heavy downpours are possible Sunday morning into early
afternoon, and an isolated incident of minor flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007-012-033-NHZ001>015-261000-
Northern Oxford-Southern Oxford-Interior Cumberland Highlands-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
308 PM EDT Sat Sep 25 2021

This Hazardous Weather Outlook is for western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-261000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
308 PM EDT Sat Sep 25 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:43 AM EDTFlash Flood WarningGYXCumberland, Kennebec, Knox, Lincoln, Sagadahoc, Waldo6 hr
Sep 26, 8:37 AM EDTAreal Flood AdvisoryGYXCumberland, Kennebec, Knox, Lincoln, Sagadahoc, Waldo3 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.